MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51008004L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, an 8mm 4cm saberx radianz unit failed in the cordis r&d lab in miami lakes.No patients or other institutions were involved.During inflation testing the product exhibited a pinhole failure at the proximal end of the balloon.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 8mm 4cm saberx radianz unit failed in the cordis r&d lab in miami lakes.No patients or other institutions were involved.During inflation testing the product exhibited a pinhole failure at the proximal end of the balloon.The device will not be returned for evaluation.One picture related to the reported failure was attached.It could be observed the distal section of the catheter.A leakage in the balloon can be noticed.No other anomalies of the product can be noticed at the attached picture.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6 as reported, an 8mm 4cm saberx radianz unit failed in the cordis r&d lab in miami lakes.No patients or other institutions were involved.During inflation testing the product exhibited a pinhole failure at the proximal end of the balloon.The device was not returned, only an image was provided.One picture related to the reported failure was attached to the complaint.The image shows the distal section of the catheter.When pressurized, a leakage in the balloon is observed.No other anomalies of the product are noted in the attached picture.A product history record (phr) review of lot 82246656 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed via picture analysis as a leakage of water was noted in the images provided.However, the exact cause cannot be determined.This device was not in a clinical setting, this was noted during testing at a cordis facility.Therefore, it is likely handling of the device and environmental factors may have contributed to the failure noted.According to the warnings in the safety information in the instructions for use, ¿without twisting, slide the forming tube off the balloon.Attach a syringe filled with sterile heparinized saline or similar isotonic solution to the flushing needle.Remove the protection sheath from the flushing needle, insert the needle into the tip of the catheter and flush the guidewire lumen.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 4 - 6.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17010473
Report Number3007635982-2023-00194
Device Sequence Number20590940
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)250430(10)82246656
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Model NumberR51008004L
Device Catalogue NumberR51008004L
Device Lot Number82246656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown